Addiction: Substance Abuse Community
Depression, no energy?
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Depression, no energy?

I have been on fentanyl and percocets for 3 years. I have noticed the past year or so that I am having depression, no energy, feel horrible, can't even do anything just so exhausted. I thought it was depression but the more I read the more I realize it is most likely from the meds. My symptoms just keep getting worse and worse. I feel terrible all I can do is cry. I need someone for support to help me through all this. Right now things are such a horrid mess :(
6 Comments Post a Comment
Blank
4823849_tn?1373661429
Hey Hope! The pills do make you depressed... especially when they don't give you a high anymore. What's the point right? When I was at my max I would get so down on myself and felt like a loser. It IS depressing. Are you ready to quit... and feel like yourself again? This place is great for support on detoxing off pills and aftercare. The people here are very caring. We would need to know what your plan is from here on out. Cold Turkey, Tapering, etc.
Blank
Avatar_m_tn
Hello and welcome. I've been right where you're at right now. My pain meds stopped working their magic, especially the boundless energy and enthusiasm I would get from them. They did still help me with my back injury pain, but the meds side effects finally outweighed the benefits that I was getting and they became a monster in my life.  They had to go, and they did. I've learned to live with my pain in various ways. How is your pain, or, what happened that got you started up on them 3 years ago? Can it be dealt with in other ways? Have you talked to your prescribing Doctor about what's going on?
Blank
Avatar_f_tn
My plan is to go to subs and get off this stuff. Right now I'm in the process of finding a doctor who cares. I want a doctor that will give me enough to get through the worst of it at the bare minimum dose needed. I want off all the meds and I want my life back. I don't even know what it will feel like to be normal again but I really want to find out.
I got started on them when I broke my back. I also now have arthritis in my back and neck which causes migraines. My plan is to use chiropractor, therapy and massage therapy to help my pain. I will take ibuprofen and use heating pad but I'm praying I can do it with just that. I don't ever ever ever want to be in this position again.
I started on Vicodin then they bumped my up to Percocet then they insisted I be on something long acting or they would no longer prescribe my Percs so that's where the fentanyl came in. It seemed the more meds the worse the pain ugh.
I had been on Vicodin in the past prior to all this for like 6 months due to a injury and had no problem stopping those. I had no idea the hell it would be to get off this stuff.
My doctor made it seem so easy and simple. It's a pain center clinic so of course when it came time for me to want off they are no help. They want me to continue to come for the money it's really sad. I feel they take advantage of people there getting them addicted and not being honest with the patients. In fact they are getting shut down soon but I can't say why on here.
Thanks for responding and your help I appreciate it
Blank
4823849_tn?1373661429
I'm glad you've decided to stop using! Coming to that decision, finding this forum, and actually posting to it - it's a great step in the right direction. You'll find it very therapeutic to share your story and your progress. I'm currently tapering off of Norco. I was taking 15 pills/day for a very long time. I'm getting over two knee surgeries (the last one being 3 weeks ago)... So, for me, tapering is just the way to go. I can't go cold turkey because I'm still in pain - plus I CANNOT afford to miss a single Physical Therapy session, which I would surely do if I quit CT. I'm down to 6 Norco/day and starting to balance out... but the first week hasn't been easy. Part of my problem was for 3 weeks before my last surgery, I was also taking Suboxone. And yes, I was taking Norco too - I don't know why. I just didn't know what I was doing and wanted to be out of pain. And taking Norco was a habit I wasn't ready to quit. Anyway, the withdrawals from Suboxone have been really HARD. Please, if you do decide to go that route... do your research. There's no magic cure for detox, it's going to be hard no matter what. You will have to detox from the Subs at some point, even at it's lowest dosage. Now I didn't use them correctly, and some people have had success using Suboxone. Other were on Subs for way too long and on way too high of doses. Getting off them becomes a nightmare in such cases. Just be cautious! If you search Suboxone on this site, I'm sure you'll get a plethora of information that can help you figure out if it's the right choice for you. If you are set on it, that's fine - I'm pulling for you :) Let us know how you are doing :)
Blank
Avatar_m_tn
Sounds like you have a good positive plan. Glad you're looking for a good Doctor also. It's important to have someone working with you to get off the meds.

I was lucky, only vicodin 7.5s for me, but I got addicted and abused them big time. For my pain I went through PT 3 times for 8-12 week sessions over 2 1/2 years. I do stretches every morning. Then I walk about a mile to 1 1/2 miles. My wife and I walk together every night. I also walk in a pool and do weight machines that my PT allows. I also hit the hot tub. The more i move the stronger i get, and the more limber my back is. It's like i walked myself back to health.

Does your back allow you to move about, like walking or working out in a pool?
Blank
Avatar_f_tn
Yes I can walk and go in the pool and stuff. I just have to be careful what I do and that I don't over do it. I have pain just from a normal daily stuff. My hope is the heating pad and ibuprofen will be enough. If I wasn't on the fentanyl patches I would just taper off. I have already tapered my percocets from 4 a day to 3 and I'm getting ready to go to 2. The fentanyl withdrawals are the ones I can't stand I have tried really hard. They are the only reason I'm considered subs. I have heard the fentanyl withdrawals can be for months?? Does anyone know anything about this? Thanks
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
Top Addiction Answerers
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167_tn?1348972206
Blank
clean_in_ks
KS
5347058_tn?1381192026
Blank
ariley13
Boston, MA
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
4522800_tn?1405696702
Blank
VICourageous
ID
Avatar_f_tn
Blank
motye51